MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 GLENOID REAMER BOWTIE S; SHOULDER INSTRUMENT - REAMER

DEPUY IRELAND - 3015516266 GLENOID REAMER BOWTIE S; SHOULDER INSTRUMENT - REAMER
Catalog Number 620560030
Medical Device Problem Codes Corroded (1131); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during inspecting instruments while putting the trays together they noticed the bow tie reamer, size small item # 6205-60-030, lot #10032 was beginning to show signs of pitting around the cutting flutes.They removed it from the set as it was believed that this instrument is no longer going to cut through bone as easily.This happened post op so there was no negative impact to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "it was reported that on september 6, 2023, during inspecting instruments while putting the trays together they noticed the bow tie reamer, size small item # 6205-60-030, lot #10032 was beginning to show signs of pitting around the cutting flutes.They removed it from the set as it was believed that this instrument is no longer going to cut through bone as easily, and filled out this mdr.This happened post op so there was no negative impact to the patient.".The product was not returned to depuy synthes, however photos were provided for review.See attachment (b)(4) device photo ad 12 sep 2023.The photo investigation revealed that glenoid reamer bowtie s shows some signs of usage but the condition of pitting and will not cut/dull cannot be confirmed.Review of available photos shows that device shows the signs of usage but pitting condition of device cannot be confirmed and without having actual device for evaluation the functional issue of will not cut/dull cannot be confirmed and cause of event remains undetermined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the glenoid reamer bowtie s would not contribute to the complained device issue.Based on the investigation findings, potential cause cannot be determined and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 corrected: d4 (primary udi number) and h3.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that on (b)(6) 2023, during inspecting instruments while putting the trays together they noticed the bow tie reamer, size small item # 6205-60-030, lot #10032 was beginning to show signs of pitting around the cutting flutes.They removed it from the set as it was believed that this instrument is no longer going to cut through bone as easily, and filled out this mdr.This happened post op so there was no negative impact to the patient.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the device did not find corrosion, however signs of blunting/rounding were observed on the cutting edges.It is not unreasonable that the condition identified in visual analysis would contribute to a dull condition.Therefore we are able to confirm dullness with damage observed, as this kind of evidence indicates repeated use of the device.The lifecycle requirements of the device are event related and depend on the use in clinical practice, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the glenoid reamer bowtie s would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "it was reported that on (b)(6) 2023, during inspecting instruments while putting the trays together they noticed the bow tie reamer, size small item # 6205-60-030, lot #10032 was beginning to show signs of pitting around the cutting flutes.They removed it from the set as it was believed that this instrument is no longer going to cut through bone as easily, and filled out this mdr.This happened post op so there was no negative impact to the patient." the product was not returned to depuy synthes, however photos were provided for review.Attachment (b)(4).The photo investigation revealed that glenoid reamer bowtie s shows some signs of usage but the condition of pitting and will not cut/dull cannot be confirmed.Review of available photos shows that device shows the signs of usage but pitting condition of device cannot be confirmed and without having actual device for evaluation the functional issue of will not cut/dull can not be confirmed and cause of event remains undetermined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the glenoid reamer bowtie s would not contribute to the complained device issue.Based on the investigation findings, potential cause cannot be determined and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
GLENOID REAMER BOWTIE S
Common Device Name
SHOULDER INSTRUMENT - REAMER
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17729449
Report Number1818910-2023-18499
Device Sequence Number6399809
Product Code HWR
UDI-Device Identifier10603295539483
UDI-Public(01)10603295539483(10)10032
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number620560030
Device Lot Number10032
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer09/12/2023
10/03/2023
08/08/2024
09/17/2024
10/14/2024
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date09/15/2023
10/04/2023
08/09/2024
09/18/2024
10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale